Have you experienced side effects with Sertraline (Zoloft)?

i'm taking it for anxiety disorder, taking it for about 3 months.

Anxiety is better, but i think i got more depressed. I can't tell exactly if it's due to these pills, but i've been experiencing loss of appetite and more lazyness... i barely eat now, unless i force myself to it.

Have you experienced any of these side effects? or others?

Update:

first thing i was told by my doctor was that i would have issues about libido. which didn't happened fortunately. yes i sweat a lot too,

Update 2:

i can't understand why someone gave a thumbs down to all answers... i think they were all very informative and helpfull.

9 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Those are common side effects for all antidepressants. Psychiatrists play "hit and miss" alot with patients because they don't know how a particular medication is going to effect you. Some people get increased appetite; some people get ansy; some people like you lose appetite and are tired. Usually 1 month is the adjustment period, where after the side effects are supposed to decrease. Because yours aren't, you might be looking at a medication change if the side effects continue to impede your life or worsen. Have you tried sub lingual vitamin-b for your anxiety?

  • 1 decade ago

    I was on it for about a year and never experienced any side effects. Then again I didn't even feel any different on the pills either AND they kept upping my dose too.

    Many anti-depressants can worsen your depression. Some don't some do. That kind of thing. Prozac worsened mine. I have tried too many to list. Now I am on effexor and I am great. Everyone is different and medications can do so many different things it's unreal. You may need to keep trying different medications until you find the right one, like me. I am 25 years old and I just now found it. People often say that the right medication works within a week, most others take about a month to kick in. For me, effexor worked in 2 days!

  • Daniel
    Lv 7
    1 decade ago

    Yeah, I am not a big Zoloft fan, if I were you I would for anxiety disorder ask my Doctor for Lexapro (inexpensive type is Celexa) and Clonazepam targeted specifically for anxiety.

    I would do that, I bet it will do the trick.

    Good Luck.

    Your Assistant

    Zoloft is an older anti depressant so I would find a PSYCHIATRIST that is up with the newer meds. Do some research, I think you will agree.

  • Bonnie
    Lv 4
    4 years ago

    The mood swings might not be from the anasthesia, but from some of the other drugs they pumped into you. You need to talk to the surgeon, the anasthesiologist, and your own doctor. If your emotions are out of whack from the chemicals, maybe there are some dangerous physical side effects going on too. I haven't had emotional side effects from surgery, but once I had a bunch of acne after a minor procedure. The dermatologist told me to call the doctor and get a list of the drugs I'd received, and she pointed out one as the likely culprit. My advice is to get a written list of everything they put into you. Then consult a pharmacist, psychologist, and internet and think about other side effects.

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    i been on it for 3 months too as is the only safe med i can take while breast feeding my baby boy,and i'm always hungry,cant loose any weight and i get tired and dizzy if i take the zoloft late at night and wake up early the next day,so i am trying taking it around 8 or 9 pm now and it helps.

    it did help with the depression and my anti social thing now i wanna go outside and do things more often but it takes a while to work,whatever you do do not stopped taking it cold turkey!

  • 1 decade ago

    I took zoloft for a couple of years, i can't remember the dose though, it was normal range. anyway, i had a few side effects, i sweated more, lower sex drive, and inability to orgasm. Another thing i think it did was make me more jittery, I always had to be moving ,and i was very very jumpy.

    It worked very well for my depression though

    I always took mine in the morning too

    Source(s): experience
  • Anonymous
    3 years ago

    No

  • Kelly
    Lv 5
    1 decade ago

    I've gained 50 pounds on it, so obviously it isn't the same on everyone. I also sweat like crazy and have no sex drive. Luckily I'm not married or in a relationship so that part isn't so bad.

  • 1 decade ago

    Yes, and the doctor knew it would mess my system up, be very very careful, there are alot of evil people in the world. Good Luck

Still have questions? Get your answers by asking now.